Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 13, 2014, 2:47 PM EDT for 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 13, 2014, 3:19 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 51 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:55 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 1:55 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT SUN JUL 13 2014 .SYNOPSIS... A SERIES OF COLD FRONTS WILL BRING SHOWERS AND STORMS TO THE AREA THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH ISSUED FOR MOST OF CWA IN THE PAST HOUR. WITH CAP BREAKING...STORMS ARE FORMING IN BANDS IN OHIO ALONG AND AHEAD OF SURFACE FRONT CURRENTLY IN WESTERN PART OF STATE. WITH DECENT FLOW ALOFT PLUS ADEQUATE INSTABILITY...EXPECTING SOME STORMS WITH DAMAGING WIND GUSTS. HAIL POSSIBLE AS WELL BUT A LITTLE LESS OF A THREAT DUE TO HIGH FREEZING LEVEL. STRONGER STORMS SHOULD EXIT TO THE EAST BY 00Z-02Z. FRONT SETTLES INTO CWA BUT STALLS OVERNIGHT. KEPT LIKELY/CATEGORICAL POPS IN SOUTHEASTERN COUNTIES OVERNIGHT WHERE GOOD H250 UPPER DIVERGENCE IS INDICATED. HPC HAS SOUTHERN CWA IN EXCESSIVE RAINFALL RISK AREA AND THINK THIS IS REASONABLE...ALTHOUGH BEST RAINFALL TOTALS SHOULD REMAIN TO THE SOUTH. CHANCE POPS TO THE NORTH WITH A FEW LINGERING SHRA WHICH SHOULD LESSEN TOWARDS DAWN. FRONT REMAINS FAIRLY STUCK ACROSS SOUTHERN CWA MONDAY...WAITING FOR MORE SIGNIFICANT SHORTWAVE TO KICK IT AND A SECONDARY FRONT EAST ON TUESDAY. KEPT LIKELY POPS ACROSS THE SOUTHEAST...CHANCE TO THE NORTH. LESS OF A SEVERE THREAT WITH WEAKER MIDLEVEL FLOW. RAIN TOTALS SHOULD ALSO BE A BIT LESS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MODELS CONTINUE TO SLOW DOWN THE EVOLUTION OF THE BROAD UPPER TROF AS A WHOLE. PER LATEST GUIDANCE...THE H5 TROF AXIS SWINGS THROUGH LATE TUES MORNING WITH POP CHANCES BOLSTERED BY THE SUPPORT OF STRONG JET DYNAMICS. HAVE INCREASED POP CHANCES TO HIGH CHC ALONG THE WEST EARLY TUES MORNING AND TO NEAR LIKELY ACROSS THE EAST THROUGH EARLY AFTERNOON TUES. STILL QUESTIONING THE SPATIAL COVERAGE OF ANY SHOWER/THUNDERSTORM ACTIVITY INTO THE AFTERNOON HOURS WITH THE BETTER MOISTURE STAYING WELL SOUTH AND EAST. BULK OF PRECIPITATION CHANCES FINALLY MOVE OUT TUES EVENING AS MUCH DRIER AIR CREEPS IN FROM THE WEST. USING 12Z NAM PWAT VALUES...A MARKED DROP EXISTS IN MOISTURE AVAILABILITY AS THE VALUES ARE HALVED FROM NEAR 1.5" TO 0.75" BY 00Z WEDS. ALTHOUGH THE SFC HIGH IS ALREADY BUILDING IN WEDS MORNING...CAA FROM THE OVERNIGHT HOURS WILL STEEPEN LLVL LAPSE RATES SUCH THAT CONVECTIVE CLOUDS AND SCATTERED LIGHT SHOWERS MAY DEVELOP. ALTHOUGH LIMITED...THE BEST MOISTURE AVAILABLE IN THE LOW LEVELS WILL BE ACROSS OUR NW ZONES NEAREST TO LAKE ERIE. HAVE INCLUDED SLIGHT CHC POPS FOR WEDS AFTERNOON. SKIES CLEAR OUT WEDS NIGHT/THURS MORNING AND WITH THE SFC HIGH FIRMLY OVERHEAD...RADIATIONAL COOLING WILL DROP OVERNIGHT LOWS TO ABOUT 10 DEGREES BELOW THE AVERAGE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... BROAD CANADIAN HIGH WILL KEEP THE AREA DRY AND COMFORTABLE THROUGH THE REMAINDER OF THE LONG TERM. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... ONE OR TWO BANDS OF SHRA/TSRA WILL CROSS THE REGION THROUGH 02Z. HAVE TRIED TO TIME TSRA IN THE TAFS...WILL UPDATE AS NEEDED. EXPECT BRIEF IFR CONDITIONS IN ANY TSRA...AS WELL AS POSSIBLE WIND GUSTS OF 30 TO 40 KNOTS. MVFR TO VFR CONDITIONS EXPECTED OVERNIGHT AS ACTIVITY WEAKENS...ALTHOUGH MGW MAY HOLD ON TO STEADIER RAINFALL FOR A TIME. .OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... OCNL RSTRNS WL BE PSBL UNTIL THE PASSAGE OF A MON NGT-TUE CDFNT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 13, 1:24 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 124 PM EDT SUN JUL 13 2014 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-141730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 124 PM EDT SUN JUL 13 2014 ...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-WVZ023-041-141730- GARRETT-PRESTON-TUCKER- 124 PM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLIGHT RISK FOR SEVERE STORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 34 min |
| Jul 13, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 39 min |
| Jul 13, 3:54 PM EDT | Special Weather Statement | PBZ | Washington | 51 min |
| Jul 13, 4:01 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 44 min |
| Jul 13, 4:04 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 26 min |
| Jul 13, 4:07 PM EDT | Tornado Warning | PBZ | Clarion, Jefferson | 23 min |
| Jul 13, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 35 min |
| Jul 13, 4:39 PM EDT | Special Weather Statement | PBZ | Clarion | 36 min |
| Jul 13, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 45 min |
| Jul 13, 5:04 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 3 hr |
| Jul 13, 5:11 PM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
| Jul 13, 5:19 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 116 min |
| Jul 13, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 30 min |
| Jul 13, 6:31 PM EDT | Areal Flood Advisory | PBZ | Muskingum | 3 hr |
| Jul 13, 4:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.